# SDR 2012FA0000360

- Difficulty date: May 23, 2012
- Submitted: June 8, 2012
- Operation: General aviation
- Aircraft: N3066R
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R35628
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Fitting
- Part number: 67031002
- Condition: Failed
- Location: Lt Mlg
- Part time: 3,456 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PILOT WAS INFORMED BY TOWER THAT THE LT GEAR WAS DOWN.  PILOT PERFORMED EMERGENCY GEAR EXTENSION.  LT GEAR DID NOT INDICATE A DOWN AND LOCKED POSITION.  ACFT LANDED WITHOUT INCIDENT.  UPON INSP THE LT GEAR FITTING BROKE AT THE ATTACH POINT OF THE ACTUATOR AND DOWNLOCK HOOK TURNBUCKLE.  DOWN LOCK HOOKS WERE FOUND IN A VERTICAL POSITION.  ACFT WAS FORTUNATE TO HAVE LANDED AND TAXIED SAFELY.  FURTHER INSP HAD SHOWN POSSIBLE EVIDENCE OF AN EXISTING CRACK WHICH LED TO TOTAL FAILURE OF PART.  TO CORRECT FURTHER FAILURES, A DETAILED INSP OR NDT OF LT AND RT GEAR FITTINGS IS SUGGESTED.
